Nevada, 2005

Damaging Wind in Nevada, June 22, 2005

June 22, 2005 · NWS LKN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 22, 7:50 AM PST, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 22, 7:50 AM PST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
850 AM PDT WED JUN 22 2005

.SYNOPSIS...HIGH PRESSURE AND ABOVE NORMAL TEMPERATURES WILL REMAIN
OVER THE GREAT BASIN FOR THE NEXT SEVERAL DAYS. SOME MOISTURE WILL
WORK NORTH FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
OVER MAINLY EASTERN NEVADA.  LOW PRESSURE WILL GRADUALLY MOVE IN
FROM THE PACIFIC COAST FOR MORE UNSETTLED WEATHER ON THE WEEKEND.
&&

.UPDATE...HAVE UPDATED ZONES TO GO TO COVERAGE FOR WX ACROSS THE
REGION TODAY WITH ACTIVITY NEAR WHITE PINE COUNTY THIS MORNING.
ALSO BUMPED UP PRECIP COVERAGE ACROSS EXTREME EASTERN ELKO COUNTY
GIVEN CURRENT TRAJECTORIES AND SYNOPTIC FLOW ACROSS THE EASTERN
HALF OF NV. DO NOT EXPECT MUCH IN THE WAY OF QPF WITH THESE STORMS...
ESPECIALLY THE FURTHER WEST YOU GO. YET WITH AVAILABLE MID-LEVEL
MOISTURE...APPROACHING SUB-TROPICAL JET AND CONVECTIVE INSTABILITY
THAT IS TO BE REALIZED THIS AFTERNOON WILL SEE SOME QPF ACROSS
EASTERN ZONES...WHETHER IT IS ENOUGH TO BE WETTING RAIN FOR FIRE
WEATHER CONCERNS IS ANOTHER ISSUE.  FEHRN

.SHORT TERM...MAIN FORECAST PROBLEM WILL BE -TSRA POPS OVER ERN
ZONES. CURRENT IR PIX AND KLRX RADAR SHOWS ISOLD -TSRA IN ERN
NYE COUNTY. THIS ASSOCD WITH WEAK VORT FEATURE AND 50KT SPEED MAX
SHEARING NNE. LAPS ANALYIS INDICATES LLVL INSTABILITY IN ERN THIRD
OF NV WITH LIS AROUND -2. ALSO GOES SNDR PW SHOWING MARKED INCREASE
IN PW VALUES TO .75 INCH IN SAME ERN ZONES. THE NAM AND GFS BOTH
KEEP SUBTROPICAL 50KT JET IN SW FLOW THIS AFTN WITH SFC LIS BELOW
-2 AND CAPES. WINDS BELOW 500MB LOOK DEFINITELY WEAKER TODAY ON FCST
SOUNDINGS SO MIXING SHOULD KEEP SFC WINDS IN BREEZY CAT ECNTRL NV.
00Z THU NAM/GFS FCST SHOWS A STRONGER VORT FEATURE SHEARING NE WITH
700MB TROUGH/CONVERGENCE AXIS SHIFTING ACROSS ERN NV. WILL KEEP IN
LINE WITH SLGHT CHC -TSRA POPS ECNTRL/ERN ZONES INTO EVENING. TEMPS
VERY WARM AGAIN...EVEN WITH CLOUD COVER AS 700MB CLOSE TO +16C.  WEAK
INSTABILIY AND CONVERGENCE AXIS REMAINS OVER ERN ZONES THU FOR
CONTINUED SLGHT CHC POPS ON THURSDAY. SLA

.LONG TERM...ON FRIDAY THE GFS AND NAM ARE CONSISTENT IN S/WV
RIDGING OVER THE CWA AS UPPER LOW DROPPING SOUTH BEGINS TO SHIFT
INLAND OVER CNTRL CA. INSTABILITY AND CONVERENCE AXIS WILL BE BEST
IN WRN/NW ZONES FRI AFTN/EVE INTO SAT AS UPPER LOW WEAKENS AND
SLOWLY SHEARS EAST. GFS HAS HAD SOME CONTINUTITY TO IT WITH
BAROCLINIC BOUNDARY WEAKENING AS STRONGER S/WV ENERGY DROPS IN FROM
NW ON SUNDAY. STILL ENOUGH UNCERTAINTY IN TIMING AND POSTION TO KEEP
MAINLY SLGHT CHC POPS INTO TUES ACROSS MOST ZONES. SLA

&&

.AVIATION...MID-LEVEL MSTR MOVG NWD ACRS ERN NV WILL BRING WDLY SCT
MAINLY DRY TSTMS TDA. MAIN THREAT WILL BE STG GUSTY SFC WNDS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...

FLOOD WARNING FOR THE HUMBOLDT RIVER DOWNSTREAM FROM COMUS THROUGH
WINNEMUCCA TO THE HUMBOLDT-PERSHING COUNTY LINE...NVZ030 UNTIL
FURTHER NOTICE.

FLOOD WARNING FOR THE JARBIDGE RIVER NEAR JARBIDGE...NVZ031 UNTIL
FURTHER NOTICE.

FLOOD WARNING FOR LAMOILLE CREEK AND SMALLER STREAMS...NVZ034 UNTIL
FURTHER NOTICE.

RED FLAG WARNING...FWZ455 AND FWZ457 WEDNESDAY.

&&
Hazardous weather outlook, Jun 21, 7:11 PM PST, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
811 PM PDT TUE JUN 21 2005

NVZ013-035-221300-
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
811 PM PDT TUE JUN 21 2005...CORRECTED FOR WORDING

THIS OUTLOOK IS FOR CENTRAL NEVADA

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL MOVE UP THE PACIFIC COAST THROUGH WEDNESDAY
BRINGING GUSTY DAYTIME WINDS. A RED FLAG WARNING HAS BEEN ISSUED FOR
FIRE WEATHER ZONES 455 AND 457 FOR WEDNESDAY. PLEASE REFER TO WWUS85
KLKN...RNORFWLKN...FOR FURTHER DETAILS. WINDS WILL DECREASE
WEDNESDAY EVENING AND NO OTHER HAZARDOUS WEATHER IS EXPECTED AFTER
WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

NVZ032-033-036-037-221300-
EXTREME EASTERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
811 PM PDT TUE JUN 21 2005

THIS OUTLOOK IS FOR NORTH CENTRAL AND NORTHEASTERN NEVADA

DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL MOVE UP THE PACIFIC COAST THROUGH WEDNESDAY
BRINGING BREEZY DAYTIME WINDS AND WARM DAYTIME TEMPERATURES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

NVZ030-031-034-221300-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
811 PM PDT TUE JUN 21 2005

THIS OUTLOOK IS FOR NORTHWESTERN...EXTREME NORTHEASTERN NEVADA AND
THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE

DAY ONE...TODAY AND TONIGHT

THE HUMBOLDT RIVER FROM COMUS TO WINNEMUCCA CONTINUES TO FLOW AT
FLOOD STAGE. THE JARBIDGE RIVER IN EXTREME NORTHERN ELKO COUNTY AND
LAMOILLE CREEK NEAR THE RUBY MOUNTAINS ARE NEAR FLOOD STAGE AS A
RESULT OF WARMER TEMPERATURES. REFER TO WGUS85 KLKN...RNOFLSLKN...FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HUMBOLDT RIVER IS EXPECTED TO GRADUALLY RECEDE THROUGH THE
WEEK...AND FALL BELOW FLOOD STAGE BY THE END OF THE WEEK. WARMER
TEMPERATURES WILL BRING A FAST SNOWMELT THIS WEEK AND STREAMS AND
RIVERS DRAINING HIGH ELEVATIONS ARE EXPECTED TO REMAIN HIGH. THE
JARBIDGE RIVER AND LAMOILLE CREEK COULD REACH FLOOD STAGE ANYTIME
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CLAYCOMB

The radar

The Elko radar (KLRX), 100 km away, was scanning. The volume nearest the first event began at 19:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Elko

When
June 22, 11:52 AM PST to 11:53 AM PST
Where
Elko County, Spring Creek
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.750, -115.617

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454278.